Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 16, NWS Little Rock, AR

June 17, 2000Johnson County, Newton County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 17, 2000, 8:47 AM CDT for Johnson County, Newton County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2000, 8:47 AM CDT (13:47 UTC)
Expired
Jun 17, 2000, 12:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Johnson County, AR, Newton County, AR

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 171345
FFWLZK
ARC071-101-171700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
847 AM CDT SAT JUN 17 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
  JOHNSON COUNTY IN WESTERN ARKANSAS

* UNTIL 1200 NOON CDT

* SINCE 5 AM...DOPPLER RADAR ESTIMATED THAT 3 INCHES OR MORE OF RAIN
  HAD FALLEN OVER PARTS OF JOHNSON AND NEWTON COUNTIES. RADAR INDICATES
  THAT ADDITIONAL HEAVY RAIN WILL CONTINUE OVER JOHNSON AND NEWTON
  COUNTIES OVER THE NEXT FEW HOURS WITH RAINFALL RATES SOMETIMES
  EXCEEDING 1 INCH PER HOUR.

  RAPID RISES IN CREEKS AND OTHER TRIBUTARIES WILL BE POSSIBLE IN THE
  AFEECTED COUNTIES.

  DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH
  MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
  MOVING WATER TO CARRY A CAR DOWNSTREAM.
9
22


N

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:55 AM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jun 17, 3:55 AM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 AM CDT SAT JUN 17 2000

STATIONARY FRONT STALLED IN TERRAIN OF NORTHERN ARKANSAS...AND NOT
EXPECTED TO MOVE MUCH THROUGH TONIGHT. ALONG AND NORTH OF THE
FRONT...SHOWERS/THUNDERSHOWERS EXPECTED TO BECOME WIDESPREAD WITH
HEAVY RAIN POSSIBLE. FLASH FLOOD WATCH POSTED IN THE NORTHERN
COUNTIES AS A RESULT.

SHORTWAVE WILL MOVE OUT OF SOUTHERN PLAINS INTO LOWER MISSISSIPPI
VALLEY LATE TONIGHT AND SUNDAY...WITH MOISTURE AXIS SHUNTED SOUTH
AND EAST AHEAD OF SYSTEM. RAIN CHANCES WILL INCREASE IN
CENTRAL/SOUTHERN ARKANSAS...WITH SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSHOWERS CONTINUING INTO SUNDAY MORNING.

BY SUNDAY AFTERNOON...NOT MUCH SUPPORT LEFT AND MOISTURE MORE
LIMITED. LOOKING FOR WIDELY SCATTERED TO SCATTERED THUNDER SUNDAY
NIGHT THROUGH TUESDAY.

YET ANOTHER FRONT WILL ARRIVE FROM NORTH BY WEDNESDAY...WITH A
BETTER CHANCE FOR PRECIPITATION.

TEMPERATURES A LITTLE TRICKY...ESPECIALLY WITH FRONT IN THE STATE
TODAY. RATHER COOL NORTH OF THE FRONT...WITH READINGS ONLY IN THE
70S. READINGS IN THE 80S TO NEAR 90 SOUTH OF THE FRONT. AFTER
SHORTWAVE PASSES SUNDAY AND MOISTURE DECREASES...TEMPERATURES A
LITTLE MORE UNIFORM AND GENERALLY AT OR ABOVE NORMAL. (46)

.LIT...FLASH FLOOD WATCH TODAY/TONIGHT IN NORTHERN ARKANSAS...
       ARZONES 3>7-12>15-21

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 10:09 AM CDTFlash Flood WarningLZKBoone, Marion3 hr
Jun 17, 11:59 AM CDTFlash Flood WarningLZKJohnson, Newton3 hr
Jun 17, 4:30 PM CDTFlash Flood WarningLZKPike3 hr

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.